MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, LONG
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/10/2023, it was reported by a sales representative via (b)(4) that an ar-9545-t15-03 driver shaft tip is bent.This was discovered during use in a case with no patient harm."items did not affect the outcome to the case or negatively impact the patient.All cases proceeded as normal.".
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Functional testing was not performed on the returned ar-9545-t15-03 due to the damage to the device.Visual evaluation was performed, and noted the driver tip is twisted/bent.It was not indicated if a torque-indicating adapter had been used with the device.The most likely cause is attributed to over-torquing/over-engaging the driver with the screw head.Refer to the investigation photos.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18287119
Report Number1220246-2023-09278
Device Sequence Number15018889
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Device Lot Number1392122
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown